Infinite dimensional Lie algebras in 4D conformal quantum field theory

Bojko Bakalov, Nikolay M. Nikolov, Karl-Henning Rehren, Ivan T. Todorov
November 05, 2007
The concept of global conformal invariance (GCI) opens the way of applying algebraic techniques, developed in the context of 2-dimensional chiral conformal field theory, to a higher (even) dimensional space-time. In particular, a system of GCI scalar fields of conformal dimension two gives rise to a Lie algebra of harmonic bilocal fields, $V_m(x,y)$, where the m span a finite dimensional real matrix algebra M closed under transposition. The associative algebra M is irreducible iff its commutant M' coincides with one of the three real division rings. The Lie algebra of (the modes of) the bilocal fields is in each case an infinite dimensional Lie algebra: a central extension of $sp(\infty,\mathbb{R})$ corresponding to the field $\mathbb{R}$ of reals, of $u(\infty,\infty)$ associated to the field C of complex numbers, and of so*(4 infty) related to the algebra H of quaternions. They give rise to quantum field theory models with superselection sectors governed by the (global) gauge groups $O(N)$, $U(N)$, and $U(N,H)=Sp(2N)$, respectively.
open access link J.Phys.A41:194002,2008
@article{Bakalov:2007dc, author = "Bakalov, Bojko and Nikolov, Nikolay M. and Rehren, Karl-Henning and Todorov, Ivan", title = "{Infinite dimensional Lie algebras in 4D conformal quantum field theory}", booktitle = "{Infinite dimensional algebras and their applications to quantum integrable systems. Proceedings, 2nd Workshop, IDAQUIS 2007, Faro, Portugal, July 23-27, 2007}", journal = "J. Phys.", volume = "A41", year = "2008", pages = "194002", doi = "10.1088/1751-8113/41/19/194002", eprint = "0711.0627", archivePrefix = "arXiv", primaryClass = "hep-th", SLACcitation = "%%CITATION = ARXIV:0711.0627;%%" }

Keywords: 
none